Thursday, August 28, 2014
Tuesday, May 18, 2010 Bella, Community Member, asks

Q: Does Petadolex have side effects? I started it per my neurologist two weeks ago.

Does Petadolex have side effects? I started it per my neurologist two weeks ago. 8 days ago I began to break out in pea-size reddish lumps under my breasts, side of hips, stomach area. I stopped it for 2 doses, lumps/hives seemed to be the same if not better, took a peta as planned last night, one this am, and then within an hour two more hives on my neck. They itch like crazy and putting topical benadryl.

 

I called the company they said less than 0.3% reported topical side effects and 0.1% was on placebo. I feel as if I am losing my mind as I cannot get anyone to take me seriously about petadolex. Its a last resort for me - allergic to Topamax, Imitrex, Nsaids, etc. I am a traumatic brain injury survivor and migraine sufferer (acute).

 

I have also developed blurred vision in my right eye - about the same time I got the hives - same side of head I had a brain injury, get the migraines, prone to Bell's Palsy, etc.  Since injury 2006, 9 MRIs - most recent waiting for results. Now on heart monitor because I developed tachycardia and HBP as an allergic reaction to beta blocker Inderal. The dr. suggested hives are from these electrodes but hives are nowhere near the electrodes (plus latex free, etc).

 

This whole thing is just awful and I feel like I am losing hope. I was so hopeful but I don't know now. The company told me also that the pills contain sorbitol (I am sensitive to it) and are coated with bovine skin and gelatin from Pakistan because of problems with the FDA and clearance for use here with animal gelatin.

 

Have had 12 migraines in past 60 days. So, we tried this butterbur - I was hesitant but told Petadolex safe with no side effects.

 

Only other new thing started was Q10 and B12. Took those 2 weeks before Peta, no reaction.

 

Thank you! PS Seeing my allergist again tomorrow.

 

PS I am so grateful I found this site. Thank you Teri and everyone who works on this site. I felt so alone before I found you all.

Answer This
Answers (1)
Nancy Harris Bonk, Community Member
5/19/10 9:07am

Hi Bella,

 

If there is a small chance of hives as a potential side effect, that means it could happen.  Where are you getting it from? Butterbur has to be processed properly or it may be harmful. You can read more about where Teri gets her Petadolex HERE.

 

 

There are some dietary supplements that work well for some people to prevent Migraines, but not one "natural" product I know of that has a high success rate for aborting Migraines in progress. You can get rebound from some of the "natural" substances too - feverfew for example. Supplements for Migraine - They ARE Drugs.

I hope this helps,

Nancy

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Bella, Community Member— Last Modified: 06/09/14, First Published: 05/18/10